Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 43, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 2, 2008, 11:35 AM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2008, 11:35 AM MST (18:35 UTC)
- Expired
- Dec 2, 2008, 2:17 PM MST
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 021835 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1135 AM MST TUE DEC 2 2008 ...STRONG WINDS WILL CONTINUE INTO THE EARLY AFTERNOON HOURS TODAY... .A STRONG SURFACE AND LOW LEVEL PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL PRODUCE STRONG WEST WINDS THROUGH EARLY AFTERNOON WITH A FEW GUSTS IN EXCESS OF 60 MPH AT WIND PRONE LOCATIONS. WINDS WILL DECREASE DURING THE EARLY AFTERNOON HOURS AS THE SURFACE PRESSURE GRADIENT RELAXES AND WINDS ALOFT BEGIN TO DECREASE. WYZ062>064-066>070-022200- /O.NEW.KCYS.HW.W.0043.081202T1835Z-081202T2200Z/ NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY... TORRINGTON...CHEYENNE...PINE BLUFFS 1135 AM MST TUE DEC 2 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. YOU CAN EXPECT WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH THROUGH THE EARLY AFTERNOON HOURS. WINDS WILL BEGIN TO SUBSIDE AFTER EARLY AFTERNOON. THE STRONGEST WINDS WILL OCCUR AT WIND PRONE LOCATIONS SUCH AS AT ARLINGTON IN CARBON COUNTY...AT VEDAUWOO...AT BORDEAUX AND AT WIND PRONE LOCALES ALONG AND JUST EAST OF THE MOUNTAINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ RUBIN
1 follow-up statement
000 WWUS75 KCYS 022117 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 217 PM MST TUE DEC 2 2008 ...WINDS SUBSIDING ACROSS SOUTHEAST WYOMING THIS AFTERNOON... .WINDS WILL CONTINUE TO SUBSIDE THROUGH THE AFTERNOON HOURS... THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. WYZ062>064-066>070-022230- /O.CAN.KCYS.HW.W.0043.000000T0000Z-081202T2200Z/ NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY... TORRINGTON...CHEYENNE...PINE BLUFFS 217 PM MST TUE DEC 2 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. SINCE WIND SPEEDS CONTINUE TO DECREASE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ RUBIN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 2, 5:23 AM MST, 6 hours 12 minutes earlier.
Area forecast discussion, Dec 2, 5:23 AM MST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 523 AM MST TUE DEC 2 2008 .UPDATE... OBSERVATIONS AT BORDEAUX HAVE RECENTLY INCREASED TO 65 MPH AND WITH PROGD H7 WINDS HANGING IN FOR THE NEXT FEW HOURS...OPTED TO ADD WYZ067 TO THE HIGH WIND WARNING. && .PREV DISCUSSION... /ISSUED 309 AM MST TUE DEC 2 2008/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... GUSTY WINDS OCCURRING IN WIND PRONE AREAS EARLY THIS MORNING BUT SPEEDS NOT QUITE AS HIGH AS EARLIER THOUGHT AS SFC PRESSURE GRADIENT NOT AS STEEP. LATEST PROGS HAVE STRONGEST 7H WINDS CROSSING THE AREA OVER THE NEXT FEW HOURS THEN DROPPING OFF LATER THIS MORNING. WILL KEEP CURRENT WARNING IN PLACE AS WINDS CLOSE TO HIGH WIND LEVELS AND A FEW HIGHER GUSTS STILL POSSIBLE IN A FEW AREAS. OTHERWISE ANOTHER MILD DAY FOR THE CWA TODAY AHEAD OF SIGNIFICANT COLD FRONT WHICH WILL DROP SOUTH ACROSS THE CWA LATE THIS AFTERNOON AND EVENING. EXPECT CLOUDS AND AREAS OF LIGHT SNOW TO INCREASE BEHIND FRONT THIS EVENING AS SFC UPSLOPE FLOW DEEPENS AND AIR MASS MOISTENS WITH TIME. SNOW WILL SPREAD SOUTH ACROSS THE CWA OVERNIGHT WITH MOST AREAS SEEING ACCUMULATIONS IN THE 1 TO 2 INCH RANGE WITH LOCALLY HIGHER AMOUNTS ESPECIALLY OVER HIGHER TERRAIN. WILL HOLD OFF ON ANY ADVISORY FOR NOW DUE TO GENERALLY LIGHT SNOWFALL AMOUNTS AND LESS WIND. TEMPERATURES MUCH COLDER TONIGHT THROUGH WEDNESDAY NIGHT AS SFC RIDGE BUILDS DOWN OVER THE HIGH PLAINS. SNOW SHOULD TAPER OFF OVER THE NRN CWA WEDS AFTERNOON AS DRIER AIR ARRIVES BUT SOME SNOW SHOWERS CONTINUING OVER MAINLY SE WYOMING INTO WEDS EVENING WHERE WEAK SFC UPSLOPE FLOW WILL CONTINUE. LONG TERM...THURSDAY THROUGH MONDAY... A DEVELOPING WEST COAST REX BLOCK THURSDAY WILL ANCHOR IN NORTHWEST FLOW ACROSS THE NORTHERN ROCKIES THROUGH THE FIRST OF NEXT WEEK. AN EMBEDDED SHORTWAVE IN CYCLONIC NORTHWEST FLOW WILL COMBINE WITH BOUNDARY LAYER UPSLOPE TO PRODUCE LIGHT SNOW ON THURSDAY...MOST PROMINENT IN HIGHER TERRAIN AND ADJACENT FOOTHILLS. TEMPERATURES AT 700MB IN THE -11 TO -15C RANGE WILL PRODUCE TEMPERATURES THAT WILL ONLY MAKE IT INTO THE MID 20S ON THURSDAY. BEHIND THIS SHORTWAVE HEIGHTS WILL BUILD ON FRIDAY AND SATURDAY...GIVING WAY TO MUCH MORE BENIGN AND WARMER CONDITIONS... ALBEIT INCREASINGLY BREEZY FRIDAY NIGHT AND DURING THE DAY ON SATURDAY. BY SUNDAY...UPPER FLOW WILL BACK TO THE WEST IN ADVANCE OF AN APPROACHING SHORTWAVE. THE GFS AND ECMWF DIFFER ON HOW THIS SYSTEM TRAVERSES THE CWA. THE GFS RESOLVES A MUCH STRONGER NORTHERN STREAM...WITH LITTLE IF ANY IMPACT FROM THE OPENING SW CONUS CUT-OFF. WHILE THE ECMWF OPENS AND EJECTS THE CUT-OFF LOW TOWARDS COLORADO...ALLOWING NORTHERN STREAM ENERGY TO DROP INTO ITS WEST SIDE. BOTH SOLUTIONS WOULD BRING FROPA AND PRECIPITATION CHANCES THROUGH THE CWA SOMETIME SUNDAY NIGHT OR MONDAY. SO HAVE CONTINUED THE IDEA OF BOOSTING POPS SOME DURING THIS TIMEFRAME. TEMPERATURES WILL LIKELY BE THE WARMEST OUT AHEAD OF THIS SYSTEM ON SUNDAY WITH HIGHS CLIMBING INTO THE 50S. SOME COOLING EXPECTED...THOUGH BEHIND THE COLD FRONT FOR MONDAY. AVIATION... VFR CONDITIONS EXPECTED TODAY WITH GUSTY WINDS OVER AND CLOSE TO THE MTNS. SFC COLD FRONT WILL MOVE INTO CENTRAL WY LATE THIS AFTERNOON AND INTO COLORADO BY MID EVENING. EXPECT MVFR/IFR CONDITIONS TO DEVELOP FROM NORTH TO SOUTH TONIGHT WITH LOW CIGS AND REDUCED VSBYS DUE TO SNOW. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...HIGH WIND WARNING UNTIL 11 AM TUESDAY FOR WYZ062-WYZ063-WYZ067. NE...NONE. && SHORT TERM/AVIATION...RE LONG TERM...HAHN
Hazardous weather outlook, Dec 2, 5:25 AM MST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 525 AM MST TUE DEC 2 2008 NEZ001>003-019>021-054-055-WYZ059>070-031200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 525 AM MST TUE DEC 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WEST WINDS WILL CONTINUE THIS MORNING IN AN AREA FROM ARLINGTON TO BORDEAUX. A HIGH WIND WARNING IS IN EFFECT UNTIL 11 AM FOR THE MEDICINE BOWS...AS WELL AS NORTHERN CARBON AND SOUTHERN PORTIONS OF PLATTE COUNTY WHERE WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...BEGINNING IN THE NORTH AROUND SUNSET...CLEARING THE AREA SHORTLY AFTER MIDNIGHT. LIGHT SNOW WILL OCCUR WITH AND BEHIND THE COLD FRONT WITH 1 TO 3 INCHES OF SNOW ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT SNOW WILL CONTINUE WEDNESDAY THROUGH EARLY THURSDAY BEFORE GRADUALLY TAPERING OFF. ADDITIONAL LIGHT ACCUMULATIONS WILL BE POSSIBLE. TEMPERATURES WILL BE MUCH COOLER WEDNESDAY AND THURSDAY WITH HIGHS ONLY MAKING IT INTO THE 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Dec 2, 5:55 AM MST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
555 AM MST TUE DEC 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
12/02/2008 M73.00 MPH PLATTE WY MESONET
&&
HAHNSpecial weather statement, Dec 2, 9:43 AM MST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 943 AM MST TUE DEC 2 2008 WYZ059>061-064>066-068>070-022200- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...RAWLINS... GARRETT...LARAMIE...BUFORD...HORSE CREEK...TORRINGTON... CHEYENNE...PINE BLUFFS 943 AM MST TUE DEC 2 2008 ...GUSTY WEST WINDS THROUGH EARLY AFTERNOON ACROSS SOUTHEAST WYOMING... WATCH FOR WEST WINDS OF 20 TO 45 MPH WITH GUSTS TO 55 MPH ACROSS THE ABOVE MENTIONED AREAS THROUGH EARLY AFTERNOON. WINDS WILL BE PARTICULARLY GUSTY AND STRONG ACROSS THE LARAMIE RANGE AND OVER THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND LARAMIE. A FEW ISOLATED AND BRIEF GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE SOUTHERN LARAMIE RANGE NEAR VEDAUWOO AND OVER THE SUMMIT AND ALONG THE WINDY LOCALES JUST EAST OF THE SUMMIT OF INTERSTATE 80 BETWEEN LARAMIE AND CHEYENNE. WATCH FOR THESE STRONG WINDS AND KEEP A FIRM GRIP ON YOUR VEHICLE STEERING WHEEL...OTHERWISE YOU MAY LOSE CONTROL OF YOUR VEHICLE. THE PEOPLE OF YOUR NATIONAL WEATHER SERVICE CARE ABOUT YOU AND YOUR SAFETY AND WANT YOU TO ARRIVE ALIVE. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 2:14 PM MST | Winter Weather Advisory | CYS | Crook, Weston | 45 hr |
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.